Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Angiolipoma related to HIV?
Oct 2, 2004

I've been growing a painful lump for the last several years (about 8). I went to a couple of dermatologists about it - they all said it was a cyst and not to worry about it. The pain became so bad that I demanded it's removal (before I gouged it out myself) and it turned out to be an angiolipoma (explaining the pain). I'm relieved that it is benign - but wonder if it has anything to do with HIV or Medications? I didn't notice it until I'd been treated with HAART for a few years (at the age of 28 - now I'm 36 and have been on a wide variety of Meds). If it matters - my viral load is undetectable and my CD4's range from 350 to 450. Thank you --

Response from Dr. Conway

An angiolipoma is simply a benign lipoma (accumulation of subcutaneous fat) that happens to have bllod vessles in it (the "angio" part!!!). As you point out, the presence of the blood vessels often causes pain. The definitive treatment is to have them removed (as you have done). That's it.

Although it would be tempting to link such a lesion to the lipodystrophy-type syndromes associated with HIV or its treatment, no one has linked them yet, especially if the lesion is isolated, as yours seems to be.



Previous
emtriva side effects
Next
Switching treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement